Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 33, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 15, 2006, 4:40 AM CST for Graham County, Norton County, Kansas. It took effect at Nov 15, 2006, 5:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 4:40 AM CST (10:40 UTC)
- In effect from
- Nov 15, 2006, 5:00 AM CST
- Expired
- Nov 15, 2006, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 151040 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MST WED NOV 15 2006 ...WINDS HAVE DECREASED ACROSS MOST OF THE AREA... .WIND SPEEDS OVER MOST OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA HAVE CONTINUED TO DECREASE. HOWEVER...WINDS ACROSS NORTON AND GRAHAM COUNTIES WILL CONTINUE TO BE ABOVE WIND ADVISORY CRITERIA UNTIL LATE MORNING. AFTER THAT A STEADY DECREASE IN WINDS WILL OCCUR THROUGH THE AFTERNOON. KSZ001>003-013>015-027>029-041-042-NEZ079>081-151145- /O.CAN.KGLD.WI.Y.0032.000000T0000Z-061115T1200Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN- GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 440 AM CST WED NOV 15 2006 /340 AM MST WED NOV 15 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED INTO THE AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ004-016-151800- /O.NEW.KGLD.WI.Y.0033.061115T1100Z-061115T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 440 AM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED THROUGH THE MORNING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
1 follow-up statement
000 WWUS73 KGLD 151756 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MST WED NOV 15 2006 KSZ004-016-151900- /O.EXP.KGLD.WI.Y.0033.000000T0000Z-061115T1800Z/ NORTON-GRAHAM- INCLUDING THE CITIES OF...NORTON...HILL CITY 1156 AM CST WED NOV 15 2006 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... WINDS WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER...A FEW GUSTS OF UP TO 35 MPH WILL BE POSSIBLE...ESPECIALLY EARLY THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST. $$ BLM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:23 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 15, 3:23 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 223 AM MST WED NOV 15 2006 .DISCUSSION...FORECAST PROBLEM WILL BE WHAT/WHERE HIGHLIGHTS NEED TO BE ISSUED FOR THE FIRST HALF OF TODAY. SATELLITE SH0WING A PROGRESSIVE FLOW FROM THE EASTERN PACIFIC THROUGH NORTH AMERICA. STRONG UPPER LOW HAS ESTABLISHED ESTABLISHED ITSELF ALONG WESTERN CANADA. POTENT UPPER LOW IS MOVING DEVELOPING TOWARD THE SOUTH AND SOUTHEAST AWAY FROM THE AREA. IN BETWEEN THE TWO RIDGING IS TAKING PLACE OVER THE WESTERN PORTION OF THE COUNTRY. NEXT SHORTWAVE TROUGH MOVING APPROACHING THE PACIFIC NORTHWEST. FLOW SLOWS UP OVER THE WESTERN ATLANTIC WITH STRONG RIDGING THERE AND MEAN UPPER TROUGH OVER THE EASTERN PORTION OF THE UNITED STATES. AT JET LEVEL...MODELS LOOK TO BE UNDERESTIMATING THE JET PUNCHING INTO WESTERN CANADA. THE NAM WAS DOING SLIGHTLY BETTER OVER THE PACIFIC NORTHWEST WITH GFS DOING SLIGHTLY BETTER OVER OUR AREA. AT MID LEVELS...BY SATELLITE THROUGH 06Z...THE GFS WAS DOING THE BEST WITH THE UPPER LOW NEAR WESTERN CANADA AND THE CIRCULATION GOING AROUND IT. ALSO THE GFS WAS DOING BETTER WITH UPPER SYSTEM APPROACHING THE PACIFIC NORTHWEST WITH THE UKMET NEXT IN LINE. MODELS NOT QUITE GETTING THE DEVELOP 500 MB CIRCULATION OVER EASTERN OKLAHOMA YET AND A SUBTLE VORTICITY MAXIMUM MOVING THROUGH THE PANHANDLE REGION. GFS/RUC WERE DOING BEST HERE. AT 06Z MODELS WERE DOING WELL WITH LOCATION OF 700 MB CIRCULATION. HEIGHT ANALYSIS SHOWS THAT OVERALL MODELS WERE A LITTLE TOO FAR EAST WITH THE HIGHER HEIGHTS/WESTERN UPPER RIDGE. ALSO MODELS WERE NOT DEEP/SHARP ENOUGH WITH SHORTWAVE TROUGH THAT IS JUST PASSING TO OUR SOUTH AND EAST. OVERALL...THE NAM WAS DOING THE BEST. GFS WAS JUST BEHIND IT WITH UPPER TROUGH. AT LOW LEVELS...NAM WAS DOING SLIGHTLY BETTER THAN THE GFS ON WIND FIELD. MODELS A LITTLE COOL TO OUR NORTH. WILL PREFER A BLEND OF THE NAM AND GFS FOR THIS PACKAGE. TODAY/TONIGHT...PRECIPITATION LOOKS LIKE IT WILL BE DONE BY 12Z. THE QUESTION WILL BE THEN IF WILL NEED SOME KIND OF ADVISORY TO ACCOUNT FOR THE WINDS OR ANY KIND OF FALLING SNOW. REPORTS FROM NORTON AND GRAHAM HAVE LITTLE IF ANY SNOW AND WHAT IS THERE IS SLUSHY. SO DO NOT EXPECT ANY BLOWING SNOW PROBLEMS. SOME SUBSIDENCE FROM THE JET WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA THROUGH 18Z OR SO. ALSO SOME WEAK DOWNWARD MOTION AT MID LEVELS MOVES THROUGH BY THIS TIME AT WELL. THE 06Z NAM IS EVEN WEAKER WITH IT THAN THE 00Z RUN. 3 HOUR PRESSURE RISES ARE BELOW FIVE. LAPSE RATES ARE NOT THAT GOOD ESPECIALLY AT LOW LEVELS. THE BEST MID LEVEL LAPSE RATES WILL BE OVER NORTON AND GRAHAM. LAPSE RATES GET WORSE AS THE DAY PROGRESSES. SO DO NOT EXPECT GOOD CONDITIONS FOR MOMENTUM TRANSFER. SO WILL LET ALL CURRENT HIGHLIGHTS EXPIRE FOR AT 12Z...AND THEN ISSUE A WIND ADVISORY FOR NORTON AND GRAHAM THIS MORNING WHICH FITS ALSO WITH COLLABORATION EFFORTS. WILL HAVE BREEZY TO WINDY EVERYWHERE ELSE. COLD POOL ALOFT WILL BE EAST OF THE AREA BY THE BEGINNING OF THE DAY. ALSO SOUNDINGS CONFIRM WHAT SATELLITE IS SHOWING WITH LITTLE TO NO CLOUD COVER. TQ INDEX SAYS LITTLE IF ANY CUMULUS. WILL BE GOING NEAR GUIDANCE. WILL HAVE SOME LIGHT WINDS WITH A LITTLE INCREASE IN HIGH CLOUD COVER DURING THE NIGHT. WILL GO NEAR THE COOLER GUIDANCE. THURSDAY/THURSDAY NIGHT...LEFT FRONT QUADRANT OF THE JET MOVES INTO THE AREA AND STAYS THROUGH THIS ENTIRE TIME. AT THE SAME TIME A SHORTWAVE MOVES ACROSS JUST TO OUR NORTH. AT THIS TIME...THE MAIN AFFECT WILL BE TO THICKEN CLOUD COVER AND POSSIBLY KEEP MAXES FROM REACHING THEIR FULL POTENTIAL. LOOK TO HAVE SOME DOWNSLOPE AND PREFRONTAL WARMING AT THE SAME TIME. THIS OVERCAME CLOUD COVER TODAY SO AM NOT SURE HOW WARM TO GO WITH THE NAM/MET WARMER. JET NOT AS STRONG THE ONE CURRENTLY MOVING THROUGH THE AREA...BUT THERE MAY BE SOME POTENTIAL FOR SOME INTENSIFICATION WITH THIS SHORTWAVE TROUGH AND ALSO HAVE IT COME IN A LITTLE FURTHER SOUTH. CLOUDS CLEAR OUT BEHIND SHORTWAVE DURING THE NIGHT. FRIDAY/FRIDAY NIGHT...A WEAK FRONT COMES THROUGH VERY EARLY IN THE DAY AS A RESULT OF ABOVE MENTIONED SHORTWAVE TROUGH. WILL HAVE A DECENT AMOUNT OF SUN. WILL PROBABLY STICK CLOSE TO GUIDANCE. AT THIS TIME...NO CHANGES PLANNED IN THE 4 TO 7 DAY PERIOD. THANKS TO SURROUNDING OFFICES FOR THE GOOD COLLABORATION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...WIND ADVISORY UNTIL NOON CST FOR KSZ004-KSZ016. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Nov 14, 12:55 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1155 AM MST TUE NOV 14 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1255 PM CST TUE NOV 14 2006 /1155 AM MST TUE NOV 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND TONIGHT. BEHIND THIS FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. AS A RESULT...A HIGH WIND WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR LOCATIONS ALONG AND WEST OF A LEOTI TO COLBY TO TRENTON NEBRASKA LINE. FOR TONIGHT...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING FOR THE REMAINDER OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. A SNOW AND BLOWING SNOW ADVISORY HAS ALSO BEEN POSTED FOR TONIGHT FOR NORTON AND GRAHAM COUNTIES IN KANSAS. LIGHT RAIN IS EXPECTED TO CHANGE OVER TO SNOW AROUND MIDNIGHT IN NORTON AND GRAHAM COUNTIES. STRONG NORTHWEST WIND COMBINED WITH THE SNOW WILL CREATE NEAR BLIZZARD CONDITIONS AT TIMES. THE HIGH WIND AND SNOW WILL MAKE TRAVEL HAZARDOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS APPROACHING 45 MPH WILL BE POSSIBLE OVER PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND REPORTS OF WIND SPEEDS AND ANY DAMAGE ALONG WITH SNOWFALL REPORTS. BULLER/FS
In the hours before
Local storm report, Nov 14, 11:04 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1004 PM MST TUE NOV 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM NON-TSTM WND GST GRINNELL 39.12N 100.63W
11/14/2006 M56.00 MPH GOVE KS MESONET
56 MPH WIND GUST MEASURED. KSN MESONET SITE
0927 PM NON-TSTM WND GST HOXIE 39.36N 100.44W
11/14/2006 M55.00 MPH SHERIDAN KS MESONET
55 MPH WIND GUST MEASURED. KSN MESONET SITE
&&
SBLAIRLocal storm report, Nov 14, 11:57 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1057 PM MST TUE NOV 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST SEIBERT 39.30N 102.87W
11/14/2006 M57.00 MPH KIT CARSON CO MESONET
57 MPH WIND GUST MEASURED
0410 PM NON-TSTM WND GST FLAGLER 39.29N 103.07W
11/14/2006 M56.00 MPH KIT CARSON CO MESONET
56 MPH WIND GUST MEASURED. KSN MESONET SITE.
0417 PM NON-TSTM WND GST 5 W GOODLAND 39.35N 101.80W
11/14/2006 M58.00 MPH SHERMAN KS MESONET
58 MPH WIND GUST MEASURED
0425 PM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
11/14/2006 M61.00 MPH CHEYENNE CO TRAINED SPOTTER
61 MPH WIND GUST MEASURED. 1/2 MILE VISIBILITY WITH
BLOWING DUST
0429 PM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
11/14/2006 M55.00 MPH KIT CARSON CO ASOS
55 MPH WIND GUST MEASURED
0430 PM NON-TSTM WND GST YUMA 40.12N 102.72W
11/14/2006 M56.00 MPH YUMA CO MESONET
56 MPH WIND GUST MEASURED.
0435 PM NON-TSTM WND GST WESKAN 38.86N 101.96W
11/14/2006 M55.00 MPH WALLACE KS MESONET
55 MPH WIND GUST MEASURED. KSN MESONET SITE.
0559 PM NON-TSTM WND GST 5 W GOODLAND 39.35N 101.80W
11/14/2006 M59.00 MPH SHERMAN KS MESONET
59 MPH WIND GUST MEASURED.
0625 PM NON-TSTM WND GST HAIGLER 40.01N 101.94W
11/14/2006 M55.00 MPH DUNDY NE MESONET
55 MPH WIND GUST MEASURED.
0636 PM NON-TSTM WND GST GOODLAND 39.35N 101.71W
11/14/2006 M59.00 MPH SHERMAN KS ASOS
59 MPH WIND GUST MEASURED.
0650 PM NON-TSTM WND GST BREWSTER 39.36N 101.38W
11/14/2006 M55.00 MPH THOMAS KS MESONET
55 MPH WIND GUST MEASURED.
0657 PM NON-TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
11/14/2006 M68.00 MPH CHEYENNE CO TRAINED SPOTTER
68 MPH WIND GUST MEASURED.
0700 PM NON-TSTM WND GST BENKELMAN 40.05N 101.54W
11/14/2006 M61.00 MPH DUNDY NE MESONET
61 MPH WIND GUST MEASURED.
0713 PM NON-TSTM WND GST 11 NNE GOODLAND 39.50N 101.63W
11/14/2006 M58.00 MPH SHERMAN KS NWS EMPLOYEE
58 MPH WIND GUST MEASURED.
0733 PM NON-TSTM WND GST LEOTI 38.48N 101.36W
11/14/2006 M59.00 MPH WICHITA KS MESONET
59 MPH WIND GUST MEASURED
0735 PM NON-TSTM WND GST MCDONALD 39.79N 101.37W
11/14/2006 M55.00 MPH RAWLINS KS TRAINED SPOTTER
55 MPH WIND GUST MEASURED
0748 PM NON-TSTM WND GST 12 NNE GOODLAND 39.51N 101.62W
11/14/2006 M59.00 MPH SHERMAN KS NWS EMPLOYEE
59 MPH WIND GUST MEASURED
0759 PM NON-TSTM WND GST 9 S SHARON SPRINGS 38.76N 101.75W
11/14/2006 M55.00 MPH WALLACE KS MESONET
55 MPH WIND GUST MEASURED
0810 PM NON-TSTM WND GST COLBY 39.39N 101.05W
11/14/2006 M55.00 MPH THOMAS KS AWOS
55 MPH WIND GUST MEASURED
0827 PM NON-TSTM WND GST OAKLEY 39.13N 100.85W
11/14/2006 M55.00 MPH LOGAN KS MESONET
55 MPH WIND GUST MEASURED. KSN MESONET SITE.
0845 PM NON-TSTM WND GST TRENTON 40.17N 101.01W
11/14/2006 M58.00 MPH HITCHCOCK NE MESONET
58 MPH WIND GUST MEASURED
0917 PM NON-TSTM WND GST GRINNELL 39.12N 100.63W
11/14/2006 M56.00 MPH GOVE KS MESONET
56 MPH WIND GUST MEASURED. KSN MESONET SITE
0927 PM NON-TSTM WND GST HOXIE 39.36N 100.44W
11/14/2006 M55.00 MPH SHERIDAN KS MESONET
55 MPH WIND GUST MEASURED. KSN MESONET SITE
0959 PM NON-TSTM WND GST OAKLEY 39.13N 100.85W
11/14/2006 M61.00 MPH LOGAN KS MESONET
61 MPH WIND GUST MEASURED. KSN MESONET SITE
1012 PM NON-TSTM WND GST HILL CITY 39.37N 99.85W
11/14/2006 M55.00 MPH GRAHAM KS MESONET
55 MPH WIND GUST MEASURED. KSN MESONET SITE
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:05 AM CST | Wind Advisory | GLD | Cheyenne, Decatur, Gove, Greeley, Logan, Rawlins and 5 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.